MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 02276080
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the tip of the 8 mm reamer shaft was damaged.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the physical examination revealed a broken im reamer, mod.Trinkle fitting bixcut 08,0x480mm.The device inspection revealed the following: the device in question presents a fully broken off reamer head.The broken off part was also returned.Flexible shaft shows slight bending in the first third of the flexible area of the reamer shaft as seen from the direction of the drill head.At the transition from the rigid to the flexible shaft area the reamer head was completely broken off.The adapter coupling for power tool presents clear signs of usage.The reamer head presents signs of damage.The inner surface has circumferential traces of evident ridge marks.Based on investigation, the root cause was attributed to a user related issue.The event was caused by improper handling during procedure.Utmost likely due to heavy contact by introduced k-wire during use of power tool in non-perfect form-fit the item slightly stuck and due to further use of rotary motion with power tool the head finally torn-off.Finally, the ifu also points out: ensure that bone debris does not accumulate in the cannulation of the instrument to reduce the risk of instrument binding on the k-wire.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
As reported: "the tip of the 8 mm reamer shaft was damaged".

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20766527
Report Number0009610622-2024-00925
Device Sequence Number13077531
Product Code MAY
UDI-Device Identifier04546540145802
UDI-Public(01)04546540145802(10)K16EE2F
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276080
Device Lot NumberK16EE2F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date11/23/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale
Patient Weight80 KG